Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at May 15, 2004, 6:15 PM EDT for Strafford County, New Hampshire. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2004, 6:15 PM EDT (22:15 UTC)
- Expired
- May 15, 2004, 7:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Strafford County, NH
The radar
The Portland,ME radar (KGYX), 96 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
315 WUUS51 KGYX 152215 SVRGYX NHC017-152300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 614 PM EDT SAT MAY 15 2004 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL STRAFFORD COUNTY IN CENTRAL NEW HAMPSHIRE * UNTIL 700 PM EDT * AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF FARMINGTON...OR ABOUT 6 MILES NORTHWEST OF NORTHWOOD...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER FARMINGTON AT 640 PM EDT REPORT WIND DAMAGE OR LARGE HAIL TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4328 7124 4322 7115 4336 7098 4343 7108
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:59 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 15, 1:59 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 159 PM EDT SAT MAY 15 2004 .SHORT TERM...APPROACHING CDFNT WILL MOVE THRU FA BETWEEN 22Z-03Z FM W-E. AHD OF FROPA CONVECTION BEGINNING TO DVLP AND IS EXPECTED TO BECOME MORE WIDESPREAD IN THE LATE AFTN DUE TO PLENTY OF HTG AND POOLING OF HI SFC DEWPTS ALG WITH LIFTING MECHANISM COMING INTO PLAY. ACCEPTED GUID POPS WHICH IS RATHER HI. BY LATER TNGT COOLER NLY WINDS BEGIN MOVE ACRS AREA AND SHWRS COME TO AN END FM N-S...SOME LINGERING SHWRS MAY CONT IN SRN AREAS SUN MRNG AS PER GFS. && .LONG TERM...HIGH PRES CRESTS OVER THE REGION SUN NIGHT AND MON. A BIT MILDER WITH TEMPS IN THE 70S EXCEPT 60S AT THE SHORE. THERE COULD BE SOME PASSING CLOUDS MON WITH THE PASSAGE OF A WEAK UPPER TROF. THE WARM AIR CONTINUES TO POUR IN FOR TUES AS A LOW MOVES E ACROSS CANADA. A COLD FRONT WILL TOUCH OFF SOME SHOWERS/TSTMS TUES AS IT CROSSES ME AND NH AFTERNOON AND EVENING. HIGH PRES BUILDS BACK IN FOR A COUPLE OF NICE DAYS ON WED AND THU. ANOTHER SYSTEM WILL DRAG A COLD FRONT THROUGH THU NIGHT INTO FRI BRINGING THE THREAT OF MORE SHOWER ACTIVITY. TEB && .MARINE... SHORT TERM... STILL EXPECTING MINIMAL SCA CRIT WINDS TO DVLP AHD OF CDFNT THIS AFTN AND ERLY EVNG...BHND FROPA WINDS WILL SHIFT TO THE NW AND THEN N AND DIMINISH. LONG TERM... WINDS PICK UP AHEAD OF THE COLD FRONT ON TUE AND COULD REQUIRE SCA. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...SCA. NH...SCA.
Hazardous weather outlook, May 15, 3:35 AM EDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 335 AM EDT SAT MAY 15 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-150934- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 335 AM EDT SAT MAY 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 15, 5:00 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 500 PM EDT SAT MAY 15 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-160000- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 500 PM EDT SAT MAY 15 2004 AT 500 PM...NOAA NATIONAL WEATHER SERVICE IN GRAY MAINE INDICATED A LINE OF SHOWERS AND THUNDERSTORMS FROM THE WESTERN MOUNTAINS OF MAINE EXTENDING SOUTHWESTWARD TO LEBANON NEW HAMPSHIRE. THIS LINE IS MOVING EASTWARD AT 20 TO 25 MPH AND WILL MOVE TO BETWEEN FARMINGTON MAINE AND JAFFREY NEW HAMPSHIRE DURING THE NEXT HOUR. OTHER SHOWERS AND THUNDERSTORMS ARE ALSO LOCATED BETWEEN SKOWHEGAN ...WATERVILLE AND AUGUSTA AND THEY WILL MOVE TO BETWEEN MIDCOAST MAINE AND PENOBSCOT BAY DURING THE NEXT HOUR. ALL THESE SHOWERS AND THUNDERSTORMS CONTAIN HEAVY DOWNPOURS AND DANGEROUS LIGHTNING ...ANY MAY CONTAIN BRIEFLY GUSTY WINDS IN EXCESS OF 30 MPH AND MAY CONTAIN SMALL HAIL. THOSE PERSONS OUT OF DOORS THIS AFTERNOON SHOULD BE READY TO MOVE INDOORS AND THE FIRST SIGN OF THREATENING SKIES AND BOATERS SHOULD BE READY TO MAKE FOR SHORE AT THE FIRST SIGN OF DARKENING SKIES. ...
Special weather statement, May 15, 5:45 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 545 PM EDT SAT MAY 15 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-152244- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 545 PM EDT SAT MAY 15 2004 AT 545 PM...NOAA NATIONAL WEATHER SERVICE LOCATED IN GRAY MAINE INDICATES SHOWERS AND THUNDERSTORMS OVER MAINE AND NEW HAMPSHIRE. ONE LINE OF STORMS EXTEDNDED FROM RANGELY MAINE SOUTHWESTWARD TO LEBANON NEW HAMPSHIRE AND IS MOVING EAST AT 20 TO 25 MPH AND WILL MOVE TO BETWEEN FARMINGTON MAINE AND KEENE NEW HAMPSHIRE DURING THE NEXT HOUR. A SECOND LINE EXTENDED FROM FRANKLIN NEW HAMPSHIRE SOUTHWESTWARD TO KEENE NEW HAMPSHIRE AND WILL MOVE TO BETWEEN CONCORD AND PETERBOROURGH NEW HAMPSHIRE DURING THE NEXT HOUR. ANOTHER CLUSTER OF ACTIVITY WAS LOCATED BETEEN SKOWHEGAN AND AUGUSTA MAINE AND WILL MOVE TO THE MIDCOAST REGION DURING THE NEXT HOUR. ALL THIS ACTIVITY CONTAINS HEAVY DOWNPOURS AND DANGEROUS LIGHTNING AND MAY CONTAIN BRIEFLY GUSTY WINDS BETWEEN 35 AND 45 MPH AS WELL AS POSSIBLY SOME SMALL HAIL. THOSE PERSONS OUT OF DOORS THIS EVENING SHOULD BE READY TO SEEK SAFE SHELTER AT THE FIRST SIGN OF IMPENDING WEATHER. BOATERS SHOULD BE READY TO MAKE FOR SHORE AT THE FIRST SIGN OF DARKENING SKIES.
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.